Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 68, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 21, 2002, 5:08 AM CDT for Hancock County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2002, 5:08 AM CDT (10:08 UTC)
- Expired
- Jul 21, 2002, 5:45 AM CDT
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Hancock County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2735 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875 WUUS54 KLIX 211008 SVRNEW MSC045-211045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 506 AM CDT SUN JUL 21 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...BAY ST. LOUIS * UNTIL 545 AM CDT * AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER THE COASTAL WATERS BETWEEN WAVELAND AND BAY ST LOUIS...MOVING WEST AT 15 MPH. COMMUNITIES IN THE PATH OF THIS STORM INCLUDE WAVELAND. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:30 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 21, 2:30 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 AM CDT SUN JUL 21 2002 A GOOD BIT OF CHANGE PROBABLE FOR THIS MORNING/S FORECAST PACKAGE. FIRST CONCERN CONTINUES TO HOVER AROUND THE HEAT ADVISORY. WILL CONTINUE THE HEAT ADVISORY FOR NOW ALTHOUGH PRESENT THINKING NOW IS THAT THIS MAY BE THE LAST ONE REGARDING THIS HEAT EPISODE GIVEN THE FACT THE FORECAST IS GOING TO CHANGE SOME. THE OTHER FORECAST CONCERN NOW CENTERS AROUND SOME HIGHER RAIN CHANCES FOR THE FORECAST AREA OVER THE NEXT FEW DAYS WHICH MAY HELP SUPPRESS SOME OF THE EXTREME HEAT THE AREA HAS BEEN SUBJECTED TOO. THE NWP MODELS THIS MORNING STILL HOLD THE EASTERN TROF IN PLACE COUPLED WITH THE UPPER HIGH OVER THE CENTRAL STATES. LOOKING AT CURRENT RADAR AND IR SAT TRENDS THOUGH SUGGEST THAT MID LEVEL POCKETS OF ENERGY ROTATING AROUND THE EXTREME EASTERN HALF OF THE UPPER RIDGE ARE NOW MAKING IT CLOSE TO THE FORECAST AREA. A STRONG SLOW MOVING CLUSTER OF THUNDERSTORMS BUILDING WEST ACROSS THE MISSISSIPPI SOUND SUPPORTS THIS THEORY. CURRENT THINKING NOW BASED ON NEW GUIDANCE FROM THE AVN AND OTHER MODELS IS THAT EMBEDDED MID LEVEL POCKETS OF ENERGY WILL CONTINUE MOVING SOUTHWARD AROUND THE BASE OF THE UPPER TROF CLOSE TO THE FORECAST AREA. BEST CHANCE FOR RAIN WOULD THEN BE ALONG AND EAST OF A LINE FROM MCB TO ASD TO GPT. THE AVN DOES NOT MOVE THE UPPER HIGH AND EASTERN TROF VERY MUCH OVER THE NEXT FEW DAYS SO FAIRLY DECENT RAIN CHANCES IN THE SCT CAT SHOULD CONTINUE. FORECAST TIME HEIGHTS FURTHER SUPPORT THIS AS WELL WITH A RAPID INCREASE IN MOISTURE DEPTH BEGINNING LATER TODAY. THE LATTER HALF OF THE AVN IS STILL TRYING TO MOVE A WEAK FRONTAL BOUNDARY AIDED BY THE EASTERN TROF THROUGH THE FORECAST AREA AROUND MID WEEK. THIS REMAINS SUBJECT THOUGH GIVEN THE TIME OF YEAR IT IS ALTHOUGH WILL GIVE SOME CREDENCE TO THE AVN AND KEEP THE LATTER HALF OF THE FORECAST PACKAGE WITH SCT RAIN CHANCES. HOWEVER...IF THE FRONT IS ABLE TO APPROACH THE NORTHERN GULF NEXT WEEK...DRIER AIR ALOFT ASSOCIATED WITH THE FRONTAL/S PASSAGE WOULD SUGGEST SOME DRYING AS NEXT WEEKEND APPROACHES. PRELIM NUMBERS... MCB 94/74/94/73 4342 BTR 94/75/94/74 3231 MSY 94/77/93/76 3231 GPT 93/75/92/74 4342 .NEW...NONE LA...HEAT ADVISORY LAZ058>070. MS...NONE. 09
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:02 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.